Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 12, 2018, 3:21 AM CDT for Logan County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2018, 3:21 AM CDT (08:21 UTC)
- Expired
- May 12, 2018, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
County Logan County, NE
The radar
The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
102 WWUS83 KLBF 120821 SPSLBF Special Weather Statement National Weather Service North Platte NE 321 AM CDT SAT MAY 12 2018 NEZ026-037-038-120845- Custer NE-Blaine NE-Logan NE- 321 AM CDT SAT MAY 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES UNTIL 345 AM CDT... At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Arnold, or 13 miles east of Stapleton, moving east at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arnold, Merna, Anselmo, Logan, Linscott and Pleasant Hill. This includes the following highways... Highway 2 between mile markers 243 and 270. Highway 92 between mile markers 246 and 273. LAT...LON 4136 10021 4160 10042 4183 9994 4147 9973 TIME...MOT...LOC 0820Z 248DEG 33KT 4153 10027 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 12, 12:04 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 12, 12:04 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1204 AM CDT Sat May 12 2018 .SHORT TERM...(This evening through Saturday) Issued at 309 PM CDT Fri May 11 2018 Most of north central Nebraska will remain in an active pattern for the next week. A strong upper level trough will remain stationary across the western US keeping precipitation chances around through next Thursday. For the near term...precipitation chances tonight (Friday night) will be confined mainly across the eastern Panhandle. In this location, thunderstorms are possible as well. Current thinking is that the majority of the storms that will become severe will remain west of our forecast area where the better instability exists. However, a stronger storm or two is not entirely out of the question. Main threats with these thunderstorms across the eastern Panhandle will be gusty winds and small hail. Thunderstorms are also possible later tonight south of Highway 2. Minimal threats are expected with these later showers and storms. North of Highway 2, precipitation is expected to just be rain showers. For Saturday, a brief break in precipitation can be expected across the south with rain showers continuing north of Highway 2. Thunderstorms will redevelop across the south Saturday night. At this time, severe weather is not anticipated. Cooler temperatures will persist through Saturday as well. Expect overnight lows on Friday night to drop into the mid 40s and daytime highs on Saturday to only rise into the mid 50s. .LONG TERM...(Saturday night through Friday) Issued at 309 PM CDT Fri May 11 2018 For the long term, the active weather pattern will continue to be the main story. Each day will see chances for rain and thunderstorms especially in the late afternoon and early evening. Will hold off on mentioning any severe weather chances until we can get a better handle on the environment. While no precipitation is expected to be extremely heavy (only about a tenth each night), some locations could see QPF totals nearing three quarters (0.75) of an inch by the end of Thursday. Not expecting this to have a major impact on rivers, but with snowmelt across the Rockies combined with this rain, this is something we will have to keep an eye on. Starting on Sunday, temperatures begin to moderate back to near and above normal. Sunday will be the coolest day with highs only in the low to mid 60s. Each day next week, highs will gradually get a few degrees warmer until Wednesday and Thursday when highs will be in the mid to upper 70s. Cloud cover and recent rainfall during the overnight hours will keep low temperatures steady in the low to mid 50s Sunday night through Thursday night. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1143 PM CDT Fri May 11 2018 Stratus deck covers western and north central NEB and is expect to persist for much of the period. Otherwise, some patchy fog present with reductions in vis as low as 1 mile at times. Patchy fog anticipated to continuing developing tonight from north to south. Light breezes and turbulent mixing nonetheless are expected to lower the risk for widespread fog and visibilities deteriorating to less than 1SM (outside of brief periods). Chances for rain increase through the small hours, best chances Sandhills north. A rumble of thunder cannot be ruled out as well. Wet and unsettled conditions continue tomorrow, best chances across northern NEB. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...ET
Hazardous weather outlook, May 11, 3:22 PM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 322 PM CDT Fri May 11 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-122030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 322 PM CDT Fri May 11 2018 /222 PM MDT Fri May 11 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. General thunderstorm development is possible tonight generally along and south of a line from Antioch to Chambers. Small hail and wind gusts to 45 mph are possible with thunderstorms that form, where all thunderstorms pose the danger of lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible on and off Saturday through Thursday. The risk of organized severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 12, 2:28 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
228 AM CDT SAT MAY 12 2018
NEZ038-120815-
Custer NE-
228 AM CDT SAT MAY 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
315 AM CDT...
At 228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Eddyville to 6 miles
southwest of Litchfield. Movement was northeast at 40 mph.
Dime size hail will be possible with these storms.
Locations impacted include...
Ansley, Mason City, Block Hill Basin, Burr Oak, Gavin Siding, Cumro,
Intersection of Highway 183 and Cumro Road and Arcadia Diversion Dam
State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 74 and 93.
Highway 2 between mile markers 293 and 307.
Highway 92 between mile markers 300 and 308.
LAT...LON 4105 9936 4113 9961 4149 9922 4140 9921
4139 9920 4105 9921
TIME...MOT...LOC 0728Z 225DEG 33KT 4116 9955 4108 9923
CDCSpecial weather statement, May 12, 2:33 AM CDT, 48 minutes before
Special Weather Statement National Weather Service North Platte NE 233 AM CDT SAT MAY 12 2018 NEZ036-037-120800- McPherson NE-Logan NE- 233 AM CDT SAT MAY 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 300 AM CDT... At 233 AM CDT, Doppler radar was tracking a strong thunderstorm near Ringgold, or 8 miles southeast of Tryon, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ringgold and Shanklin Bluff. This includes the following highways... Highway 92 between mile markers 209 and 221. Highway 97 between mile markers 21 and 25. Highway 83 between mile markers 115 and 122. LAT...LON 4141 10082 4148 10092 4173 10065 4156 10039 TIME...MOT...LOC 0733Z 234DEG 36KT 4148 10082 Snively
Special weather statement, May 12, 2:43 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
143 AM MDT SAT MAY 12 2018
NEZ022-120830-
Garden NE-
143 AM MDT SAT MAY 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN AND SOUTHEASTERN
SHERIDAN COUNTIES UNTIL 230 AM MDT...
At 143 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Crescent Lake National Wildlife Refuge, or 26 miles
southeast of Alliance, moving northeast at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Jerry Lake, Britton Lake, Kincaid Lake, Wild Horse Flats and Tralnor
Lake.
LAT...LON 4201 10233 4201 10209 4183 10208 4180 10242
4188 10258
TIME...MOT...LOC 0743Z 245DEG 25KT 4188 10246
CDCSpecial weather statement, May 12, 2:56 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
256 AM CDT SAT MAY 12 2018
NEZ037-120830-
Logan NE-
256 AM CDT SAT MAY 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND WESTERN CUSTER COUNTIES
UNTIL 330 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stapleton, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stapleton, Gandy, Logan, Tarboz Lake, Shanklin Bluff, Hoagland and
Brown Lake.
This includes the following highways...
Highway 92 between mile markers 222 and 241.
Highway 83 between mile markers 107 and 124.
LAT...LON 4140 10061 4157 10070 4172 10032 4157 10025
4143 10025
TIME...MOT...LOC 0755Z 244DEG 28KT 4150 10058
SnivelySpecial weather statement, May 12, 3:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 321 AM CDT SAT MAY 12 2018 NEZ026-037-038-120845- Custer NE-Blaine NE-Logan NE- 321 AM CDT SAT MAY 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES UNTIL 345 AM CDT... At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Arnold, or 13 miles east of Stapleton, moving east at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arnold, Merna, Anselmo, Logan, Linscott and Pleasant Hill. This includes the following highways... Highway 2 between mile markers 243 and 270. Highway 92 between mile markers 246 and 273. LAT...LON 4136 10021 4160 10042 4183 9994 4147 9973 TIME...MOT...LOC 0820Z 248DEG 33KT 4153 10027 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:28 AM CDT | Special Weather Statement | LBF | Custer | 47 min |
| May 12, 2:33 AM CDT | Special Weather Statement | LBF | Logan | 27 min |
| May 12, 2:43 AM CDT | Special Weather Statement | LBF | Garden | 47 min |
| May 12, 2:56 AM CDT | Special Weather Statement | LBF | Logan | 34 min |
| May 12, 3:24 AM CDT | Special Weather Statement | LBF | Valley | 36 min |
| May 12, 3:42 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.